# SDR UALA2013011400218

- Difficulty date: January 12, 2013
- Submitted: January 18, 2013
- Operation: Air carrier
- Aircraft: N589UA
- Make and model: Boeing 757222
- Aircraft serial: 28707
- Aircraft time: 59,582 hours, 16,671 cycles
- Engine: Pwa PW2037
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR94111
- Condition: Failed
- Location: Cabin Lights
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DUE TO REPORTED ELECRICAL ODOR IN CABIN,  SMOKE ODOR IN CABIN.  FLIGHT ATTENDANT TURNED OFF SIDEWALL LIGHTS AND ODOR DISSIPATED AND IS NO LONGER PRESENT.  REPLACED LIGHT BALLAST AT ROW 14 D, E, F PER AMM.  FOUND EVIDENCE OF ARCING, BURNED TERMINAL ENDS AND SOME MELTING OF THE OUTER PLASTIC CASING ON ONE END OF BALLAST.
